Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2012, 12:18 AM CDT for Harrison County, Monona County, Iowa; Burt County, Thurston County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 12:18 AM CDT (05:18 UTC)
- Expired
- May 26, 2012, 1:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
Counties Harrison County, IA, Monona County, IA, Burt County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 876 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KOAX 260518
SVROAX
IAC085-133-NEC021-173-260615-
/O.NEW.KOAX.SV.W.0150.120526T0518Z-120526T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURT COUNTY IN EAST CENTRAL NEBRASKA...
HARRISON COUNTY IN SOUTHWEST IOWA...
MONONA COUNTY IN WEST CENTRAL IOWA...
EXTREME SOUTHEASTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 115 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZED HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR
TEKAMAH...OR 42 MILES NORTH OF OMAHA...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONAWA...TEKAMAH...WHITING...DECATUR...MONDAMIN...UTE...PISGAH...
CRAIG...MOORHEAD...WOODBINE...BLENCOE...LITTLE SIOUX...SOLDIER...
MAGNOLIA...
CASTANA AND TURIN.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4166 9560 4174 9638 4213 9633 4217 9567
4187 9567 4186 9562
TIME...MOT...LOC 0513Z 272DEG 46KT 4186 9618
WIND...HAIL <50MPH <.75IN
$$
ZAPOTOCNY5 follow-up statements
945
WWUS53 KOAX 260528
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1228 AM CDT SAT MAY 26 2012
IAC085-133-NEC021-173-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-BURT NE-THURSTON NE-
1228 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR MONONA...HARRISON...BURT AND EXTREME SOUTHEASTERN THURSTON
COUNTIES...
AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF ONAWA...OR 42 MILES SOUTHWEST OF IDA GROVE...MOVING EAST
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ONAWA...TEKAMAH...WHITING...DECATUR...MONDAMIN...UTE...PISGAH...
CRAIG...MOORHEAD...WOODBINE...BLENCOE...LITTLE SIOUX...SOLDIER...
CASTANA AND TURIN.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4166 9560 4174 9638 4213 9633 4217 9567
4187 9567 4186 9562
TIME...MOT...LOC 0522Z 266DEG 43KT 4191 9607
WIND...HAIL 60MPH 1.00IN
$$
ZAPOTOCNY798
WWUS53 KOAX 260543
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT SAT MAY 26 2012
NEC173-260625-
/O.CAN.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
THURSTON NE-
1243 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
THURSTON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. ANOTHER
STRONG STORM IN NORTHEAST THURSTON COUNTY MAY AFFECT THE AREA WITH
SMALL HAIL AND GUSTY WINDS THROUGH 115 AM.
LAT...LON 4166 9560 4173 9614 4205 9630 4205 9628
4213 9628 4217 9567 4187 9567 4186 9562
TIME...MOT...LOC 0541Z 266DEG 42KT 4195 9593
$$
IAC085-133-NEC021-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-BURT NE-
1243 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR MONONA...HARRISON AND EXTREME EAST CENTRAL BURT COUNTIES...
AT 1237 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORHEAD...OR 36
MILES SOUTHWEST OF IDA GROVE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...UTE...PISGAH...MOORHEAD...WOODBINE...
BLENCOE...LITTLE SIOUX...SOLDIER...CASTANA AND TURIN.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 92 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4166 9560 4173 9614 4205 9630 4205 9628
4213 9628 4217 9567 4187 9567 4186 9562
TIME...MOT...LOC 0537Z 266DEG 42KT 4195 9593
WIND...HAIL 60MPH 1.00IN
$$
ZAPOTOCNY627
WWUS53 KOAX 260550
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1250 AM CDT SAT MAY 26 2012
NEC021-260625-
/O.CAN.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
BURT NE-
1250 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BURT
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4173 9597 4189 9605 4199 9617 4213 9628
4217 9567 4187 9567 4186 9562 4174 9561
TIME...MOT...LOC 0549Z 261DEG 36KT 4195 9584
$$
IAC085-133-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
1250 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR MONONA AND NORTH CENTRAL HARRISON COUNTIES...
AT 1246 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR MOORHEAD...OR 33 MILES SOUTHWEST OF IDA GROVE...MOVING EAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...UTE...BLENCOE...SOLDIER... CASTANA AND TURIN.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 107 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4173 9597 4189 9605 4199 9617 4213 9628
4217 9567 4187 9567 4186 9562 4174 9561
TIME...MOT...LOC 0546Z 261DEG 36KT 4195 9584
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY217
WWUS53 KOAX 260557
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1257 AM CDT SAT MAY 26 2012
IAC085-133-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
1257 AM CDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR MONONA AND EXTREME NORTH CENTRAL HARRISON COUNTIES...
AT 1256 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR UTE...OR 24 MILES SOUTHWEST OF IDA GROVE...MOVING EAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
WHITING...UTE...MOORHEAD...SOLDIER...CASTANA AND TURIN.
THIS INCLUDES INTERSTATE 29 NEAR MILE MARKER 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4186 9567 4184 9570 4183 9577 4181 9591
4194 9593 4205 9606 4213 9628 4217 9567
TIME...MOT...LOC 0556Z 266DEG 49KT 4202 9567
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY933
WWUS53 KOAX 260610
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
110 AM CDT SAT MAY 26 2012
IAC133-085-260625-
/O.EXP.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
110 AM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONONA AND EXTREME NORTH
CENTRAL HARRISON COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WAS EXITING THE WARNED AREA TO THE EAST. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4186 9567 4184 9570 4183 9577 4181 9591
4194 9593 4205 9606 4213 9628 4217 9567
TIME...MOT...LOC 0609Z 272DEG 46KT 4202 9567
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:58 PM CDT, 20 minutes earlier.
Area forecast discussion, May 25, 11:58 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1158 PM CDT FRI MAY 25 2012 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. THUNDERSTORMS SHOULD CONTINUE PARTS OF THE OVERNIGHT HOURS AT KOFK WITH TEMPORARY MVFR OR LOWER CONDITIONS. FAIRLY LOW CONFIDENCE FORECAST OVERNIGHT IN REGARDS TO THE CONVECTIVE POTENTIAL AT KOMA AND KLNK...SO LEFT OUT MENTION FOR NOW. WILL AMEND AS NEEDED. THE SHORT RANGE MODELS GIVE STRONGEST SIGNALS FOR SHOWERS AND THUNDERSTORMS FARTHER NORTH OVERNIGHT. HOWEVER...THERE WILL BE SOME AREAS OF MVFR CEILINGS AND VISIBILITIES POSSIBLE INTO MID MORNING FOR KOMA AND KLNK. AS WARM FRONT CONTINUES TO LIFT NORTH ..WINDS WILL TURN TO THE SOUTH AND INCREASE. THE SHOULD HELP FORCE LOW LEVEL CLOUDINESS OUT OF THE AREA. GUSTY SOUTH WINDS ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON. DID INCLUDE SOME MENTION OF LOW LEVEL WIND SHEAR FOR LATE TONIGHT INTO FRIDAY MORNING. MILLER PREV DISCUSSION... /ISSUED 342 PM CDT FRI MAY 25 2012/ DISCUSSION... THUNDERSTORM CHANCES/STRENGTH THROUGH SUNDAY REMAINS THE MAIN WEATHER FOCUS/CHALLENGE. SHORT TERM...TONIGHT. PER WATER VAPOR AND SHORT RANGE MODELS...UPPER HEIGHTS CONTINUE TO BUILD ACROSS FORECAST AREA AHEAD OF AN UPPER LOW NEARING CNTRL CA. FIRST WAVE OF WARM ADVECTION...WITH RICH THETA E AIR AT H85 LIFTING ACROSS ERN NEBR/WRN IA PER GFS/NAM...GENERATED SCATTERED CONVECTION OVER THE FORECAST AREA BUT STRONGEST AT 20Z WAS JUST TO THE SOUTHEAST. THIS WARM ADVECTION WAS FORECAST TO SHIFT MORE TOWARD AND AWAY FROM NRN AND ERN ZONES BY 12Z. FORECAST SOUNDINGS AND 4KM WRF INDICATED PRECIP OR ITS POTENTIAL AT MOST AREAS THROUGH MID/LATE EVENING AND HIGHEST PRECIP CHANCES FOR TONIGHT WILL BE CARRIED THEN. WILL LINGER A DECREASING CHANCE AFTER 06Z...WITH HIGHER CHANCES ACROSS THE NORTH. AT 20Z MAIN SURFACE WARM FRONT WAS SEVERAL COUNTIES SOUTH OF NEBRASKA WITH SECONDARY BOUNDARY SE OF LINCOLN/OMAHA. MAIN SEVERE THREAT INITIALLY STILL APPEARS TO BE HAIL WITH THE INCREASING ELEVATED CAPE AND STRONG SHEAR PRESENT AND ANOTHER ROUND OF CONVECTION SHOULD GET GOING THROUGH EARLY EVENING. WEAKER BOUNDARY SE OF LINCOLN/OMAHA COULD PROVIDE EXTRA FOCUSING POINT AND IF SURFACE WARM FRONT WOULD MANAGE TO LIFT UP INTO SERN ZONES THIS EVENING A SMALL TORNADO THREAT WOULD EXIST TOO. APPEARS BEST WARM ADVECTION AND SEVERE THREAT THOUGH IS PRIOR TO 06Z. ON SATURDAY ALL MODELS SHIFT WARM FRONT UP TO OR NORTH OF OUR NORTHERN BORDER AND BASED ON HOW HOT IT IS GETTING TODAY SOUTH OF BOUNDARY...WOULD EXPECT SOME MID 90S INTO SRN ZONES AT LEAST AND POSSIBLY FARTHER NORTH. LEFT IN SMALL POPS N IN THE MORNING NEAR RETREATING WARM FRONT AND W AND NORTH IN THE AFTERNOON EITHER DUE TO STRONG HEATING POSSIBLY KICKING OFF A HIGH BASED SUPERCELL FOR THE FORMER...AND IN CASE RETREATING WARM FRONT SLOWS/STALLS LATTER. DID NOT GO HIGHER THAN SLIGHT CHANCE AT THIS TIME...AS CAP STRENGTH WILL BE INCREASING SATURDAY BUT ANY DISTURBANCES WILL HAVE TO BE MONITORED. HIGHER PRECIP CHANCES ALONG WITH HEAVY RAIN MENTION STILL IN ORDER SUNDAY AFTERNOON NORTHWESTERN AREAS AND A LITTLE FARTHER SOUTHEAST IN THE EVENING. STRONG TROUGH WILL BRING FALLING HGTS TO NEBR AND SHOVES BOUNDARY TOWARD/INTO WESTERN ZONES WITH PRECIPITABLE WATER VALUES HIGH AND TRAINING CELLS LIKELY. WITH 0-6KM SHEAR VALUES ALSO QUITE HIGH WITH APPROACHING UPPER TROUGH...SEVERE WEATHER RISK LOOMS AGAIN. BOOSTED HIGHS AHEAD OF APPROACHING FRONT. QUIETER AND POTENTIALLY NICE MEMORIAL DAY STILL ON TRACK...AND ALTHOUGH NW WINDS MAY BE A LITTLE HIGHER THAN MODEL BLEND SUGGESTED...THEY SHOULDN'T BE AS STRONG AS SATURDAY OR SUNDAY. PLUS DWPTS WILL BE MUCH LESS THAN SATURDAY TO GO ALONG WITH COOLER TEMPS COMPARED TO SAT OR SUN. REST OF EXTENDED...NO CHANGES FROM MODEL BLEND. NEXT TROUGH TO ARRIVE SOMETIME IN LATE TUE THROUGH LATE WED PERIOD PROVIDING NEXT BETTER CHANCE OF PRECIPITATION. A SLOWER TIMING COULD ALLOW MAX TEMPS TO BE HIGHER THAN BLEND/FORECAST GAVE AND THAT TOO WILL BE SOMETHING TO MONITOR AFTER ACTIVE WEATHER OF WEEKEND PASSES. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
Hazardous weather outlook, May 25, 4:15 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT FRI MAY 25 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY HAZARD. ALSO...A FEW TORNADIC STORMS WILL BE POSSIBLE SOUTH OF THE I-80 CORRIDOR WHERE A HIGHER CONCENTRATION OF ENVIRONMENTAL SHEAR WILL BE LOCATED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY HIGHS IN THE LOWER 90S ARE EXPECTED SATURDAY...PUSHING HEAT INDICES TO THE UPPER 90S. THUNDERSTORMS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. SOME OF THESE STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS...ALONG WITH LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...REPORTS OF SEVERE WEATHER ARE ENCOURAGED.
In the hours before
Special weather statement, May 25, 9:52 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT FRI MAY 25 2012
NEZ017-031-032-260330-
STANTON NE-PIERCE NE-MADISON NE-
952 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON...
SOUTHEASTERN PIERCE AND MADISON COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MEADOW GROVE...OR
18 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...BATTLE CREEK...HADAR AND MEADOW GROVE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 57 AND 81.
HIGHWAY 81 BETWEEN MILE MARKERS 153 AND 166.
LAT...LON 4224 9751 4211 9736 4210 9737 4209 9734
4203 9728 4180 9774 4189 9784 4199 9783
TIME...MOT...LOC 0248Z 230DEG 29KT 4192 9775
ZAPOTOCNYSpecial weather statement, May 25, 11:05 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1105 PM CDT FRI MAY 25 2012
NEZ032-033-043-260430-
STANTON NE-COLFAX NE-CUMING NE-
1105 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX
AND SOUTHWESTERN CUMING COUNTIES UNTIL 1130 PM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF STANTON...OR 17
MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHEAST STANTON COUNTY...CLARKSON AND HOWELLS.
LAT...LON 4192 9696 4176 9673 4174 9681 4175 9690
4172 9691 4167 9716 4182 9730
TIME...MOT...LOC 0401Z 269DEG 43KT 4182 9722
ZAPOTOCNYSpecial weather statement, May 25, 11:17 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1117 PM CDT FRI MAY 25 2012
NEZ015-018-032-033-260445-
STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1117 PM CDT FRI MAY 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STANTON...WEST
CENTRAL THURSTON...CUMING AND SOUTHEASTERN WAYNE COUNTIES UNTIL
1145 PM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WISNER...OR 27 MILES EAST OF
NORFOLK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WISNER...PENDER...BEEMER...PILGER AND THURSTON.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 93 AND 117.
LAT...LON 4218 9662 4187 9656 4184 9702 4202 9713
4222 9700
TIME...MOT...LOC 0416Z 258DEG 31KT 4199 9689
ZAPOTOCNYLocal storm report, May 25, 11:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL WISNER 41.99N 96.91W
05/25/2012 M1.00 INCH CUMING NE LAW ENFORCEMENT
ALSO VERY STRONG WINDS...BUT NO SPEED ESTIMATE.
&&
VDEWALDLocal storm report, May 26, 12:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1202 AM CDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 1 N LYONS 41.95N 96.47W
05/26/2012 M1.00 INCH BURT NE TRAINED SPOTTER
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 44 min |
| May 25, 9:52 PM CDT | Special Weather Statement | OAX | Madison | 38 min |
| May 25, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 32 min |
| May 25, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 22 min |
| May 25, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 38 min |
| May 25, 11:05 PM CDT | Special Weather Statement | OAX | Stanton | 25 min |
| May 25, 11:17 PM CDT | Special Weather Statement | OAX | Cuming | 28 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 39 min |
| May 26, 12:34 AM CDT | Special Weather Statement | OAX | Thurston | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.